Am I going crazy?

I'm really trying hard to stick with generic levetiracetam but I'm struggling with side affects, which I don't get with Lamictal.

I'm so forgetful it's getting embarrassing in my job and I've never noticed this before .I've also noticed today that I'm feeling wobbly, as though my head isn't moving as quickly as my body.

I've also been feeling tired and achy but that could be down to the weather.

Has anyone else experienced this and does it go? I'm only on week one so not sure if I just need to be patient.

Thanks.

13 Replies

oldestnewest
  • I had that with my -different- meds. Now after 3 months getting better. patience is the trick I guess, but it is hard

  • Levetiracetam and Lamictal (lamotrigine) are different drugs so if you got on with Lamictal maybe you should just switch back to that. A high dose of levetiracetam also caused me problems with memory, struggling to concentrate and tiredness. Now i'm on a low dose of levetiracetam alongside a higher dose of Lamictal with no side effects at all .

    Good luck!

  • Hi Gemgemsxx just wondering if things have improved now you've been on your meds for a few weeks.

    Regards

    Diane

    Advice and Information Team

    Epilepsy Action

  • I'm suffering from different side affects now .So I still have the memory issues but I don't have any dizzy spells which is fantastic.

    Unfortunately I have developed an angry streak which is not pleasant as I am usually a very friendly and content person.

    I've also been quite sad over the weekend about driving so I'm not sure if I have bottled everything up . It feels as though keppra is doing this to me as I got over all of these emotions in September 2015 . I'm not sure if I am just blaming it or its a coincidence.

    Do you have any suggestions what I should be doing?

  • Gemgemsxx

    I’m glad you have been getting some support on here.

    Mood and behaviour changes can be a side-effect of keppra. If the side-effects become too difficult do talk to your doctor.

    It’s good you’ve managed to sort out transport for work. But it must seem difficult when you have been used to having a car.

    I notice you’d being talking about ways to help with how you are feeling. We have a section on our website about epilepsy and wellbeing. This talks about taking some steps to looking after your body and mind. This usually involves having a healthy diet, getting quality sleep, being active, and including mindfulness techniques to manage stress. It may be that this approach could be of help to you: epilepsy.org.uk/info/wellbeing

    Best wishes

    Diane

    Epilepsy Action Advice and Information Team

  • Try to stick with it, I am on 1250mg of keppra am and pm and it took a long while for things to settle. I was particularly angry for a while and had enormous mood swings. (This was due to a combination of the meds and being massively frustrated about not being able to drive).

    I am like you a very content and happy person but keppra made me see red for a while! Now the mood swings have passed and I have no side effects at all, apart from being dehydrated which is easily managed.

    Make sure you get plenty of sleep and stay hydrated, and try not to worry about it. The more relaxed you are the better.

    All the best

  • I feel reallys selfish being so frustrated about driving because ultimately it's not the end of the world but I justc can't shake the thought away (I'm crying as I write this).

    Don't feel you need to answer but did you just keep going or take an antidepressant to see you through the non driving period?

    I've also read that when taking two types of AED the risk of depression is higher and I have almost every single symptoms on the list. I never thought I would hear myself saying I want life to end over epilepsy.

    Thank you for the reply.

  • Thanks so much for your advice . I really did try to stick it out but unfortunately I had some incredibly dark thoughts last week that I am weening myself off it.....under supervision for the time being. I see my neurologist next week so I'll see what happens. It's such a nightmare!!!

  • Well done for trying. Good luck with your meeting, i'm sure your neurologist will be able to help.

    All the best

  • It is natural to feel frustrated - seriously I was more annoyed about not driving than having epilepsy. I have 2 young children and a job that specifically requires me to have a clean driving license and drive hundreds of miles....

    It was hard going but I took a deep breath and did everything possible to try and chill out. Walking, meditating doing exercise, being positive etc. the symptoms will pass in time.

    I took about 6 months for mine to settle down. If the depression is taking hold then don't be afraid to talk to your GP. it is very common.

    all the best

  • I'm so pleased you have said about being frustrated. My boyfriend and family have the attitude of 'we'll help you' but that is not the point. I'm really lucky I have taxi to and from work otherwise it would not be possible.

    I'm thinking antidepressants maybe on the cards as I just can't shake this dark cloud away from me. I'm waiting for the neurologist to get back to me to advise what is best to do from her experience.

    Every hurdle makes us stronger!

  • Good luck with everything x

  • I am on keppra and I have been on it for years and I have been forgetting things I had a talk to the epilepsy help line and because I have been on it for a long time it is a side affect I now have as they don't want to change my Meds because my big seizures are controled more than they would with out the keppra so now I have to write everything down and put my alarm on my phone so I know when I need to check something in the oven it drives me crazy as I used to remember my familys phone numbers now I have to look it up even sometimes my own

You may also like...